MAUDE Adverse Event Report: CARDINAL HEALTH, INC. COVIDIEN; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH, INC. COVIDIEN; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884720221E
Medical Device Problem Code Unintended Deflation (4061)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a gastrostomy tube with a balloon defect was evident, which explains the accidental dislodgement.The stoma is healthy with slight gastric secretion through the stoma which is cleaned with saline solution.An 18mm catheter was passed to prevent closure of the stoma, it was verified that it was in the gastric cavity by means of auscultation by insufflation of 20 cc of air and gastric residue.The balloon was inflated with 10cc sterile water, it was connected to a collection bag.The attending physician was informed.Se evidencia sonda de gastrostomía con defecto en balón, lo cual explica la salida accidental, estoma sano, con leve secreción gástrica por estoma, la cual se limpia con solución salina, se realiza paso de sonda foley 18 para evitar cierre de estoma, se comprueba que se encuentra en cavidad gástrica por medio de auscultación de insuflación de 20 cc de aire y residuo gástrico, se insufla balón con 10 cc de agua estéril, y se conecta a bolsa recolectora.Se informa al médico tratante.A gastrostomy tube with a balloon defect is evident, which explains the accidental dislodgement, a healthy stoma, with slight gastric secretion through the stoma, which is cleaned with saline solution, a 18 mm foley catheter is passed to avoid closure of the stoma, it is verified that it is in the gastric cavity by means of auscultation by insufflation of 20 cc of air and gastric residue, the balloon is inflated with 10 cc of sterile water, and it is connected to a collection bag.The attending physician is informed.
 
Additional Manufacturer Narrative
A physical sample was not provided for investigation, but a video was received.The video was reviewed, and the reported condition was observed.The device history record was reviewed and indicated that the product was released accomplishing all quality standards.Prior to a lot¿s release, the lot must be deemed acceptable by-passing inspections that are based on a valid sampling plan.During production, inspectors routinely examine a statistical sample both physically and visually.Based on all available information a definitive root cause could not be determined at this time.A supplier corrective action request has been sent to the supplier to further investigate and address the reported condition.We will continue to monitor related reports to determine if additional actions are necessary.

Brand Name
COVIDIEN
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key21573899
Report Number1423537-2025-00122
Device Sequence Number15637754
Product Code KNT
UDI-Device Identifier10884521661721
UDI-Public(01)10884521661721(17)270601(10)2412709364
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K180622
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8884720221E
Device Catalogue Number8884720221E
Device Lot Number2412709364
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Initial Report FDA Received Date03/11/2025
Date Device Manufactured06/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown